Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the step-by-step construction of quasi-Monte Carlo integration rules that achieve strong tractability error bounds in weighted Sobolev spaces

Authors: I. H. Sloan, F. Y. Kuo and S. Joe
Journal: Math. Comp. 71 (2002), 1609-1640
MSC (2000): Primary 65D30, 65D32; Secondary 68Q25
Published electronically: March 20, 2002
MathSciNet review: 1933047
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop and justify an algorithm for the construction of quasi-Monte Carlo (QMC) rules for integration in weighted Sobolev spaces; the rules so constructed are shifted rank-1 lattice rules. The parameters characterising the shifted lattice rule are found ``component-by-component'': the ($d+1$)-th component of the generator vector and the shift are obtained by successive $1$-dimensional searches, with the previous $d$ components kept unchanged. The rules constructed in this way are shown to achieve a strong tractability error bound in weighted Sobolev spaces. A search for $n$-point rules with $n$ prime and all dimensions 1 to $d$ requires a total cost of $O(n^3d^2)$ operations. This may be reduced to $O(n^3d)$ operations at the expense of $O(n^2)$ storage. Numerical values of parameters and worst-case errors are given for dimensions up to 40 and $n$ up to a few thousand. The worst-case errors for these rules are found to be much smaller than the theoretical bounds.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D30, 65D32, 68Q25

Retrieve articles in all journals with MSC (2000): 65D30, 65D32, 68Q25

Additional Information

I. H. Sloan
Affiliation: School of Mathematics, University of New South Wales, Sydney, New South Wales 2052, Australia

F. Y. Kuo
Affiliation: Department of Mathematics, University of Waikato, Private Bag 3105, Hamilton, New Zealand

S. Joe
Affiliation: Department of Mathematics, University of Waikato, Private Bag 3105, Hamilton, New Zealand

PII: S 0025-5718(02)01420-5
Received by editor(s): October 30, 2000
Published electronically: March 20, 2002
Article copyright: © Copyright 2002 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia